MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR FEM TRIAL SZ 8 RT; FEMORAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE CR FEM TRIAL SZ 8 RT; FEMORAL TRIALS
Catalog Number 254500708
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the red knob broke off the femoral introducer.The femoral trial broke into two pieces.No harm was done to patient and all pieces were retrieved.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - it was reported that the red knob broke off the femoral introducer.The femoral trial broke into two pieces.No harm was done to patient and all pieces were retrieved.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the attune cr fem trial sz 8 rt had one of the condyles broken.Fragment was not returned for evaluation.The fracture surface is consistent with overload due to a combination of heavy impaction and the trial fitting too tight over the posterior/anterior aspect of the resected femur bone forcing the curved features of the femoral trial to open.The combination of heavy impaction and possible discrepancies in the resection depth between the femur and the trial suggest unintended user error.Furthermore, per the attune surgical technique (dsus/jrc/0316/1437 rev.K) it is cautioned when extracting the trial, rocking the trial medio-laterally may cause condylar fracture.Such rocking should be avoided.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune cr fem trial sz 8 rt would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
ATTUNE CR FEM TRIAL SZ 8 RT
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20795193
Report Number1818910-2024-24531
Device Sequence Number15200984
Product Code HWT
UDI-Device Identifier10603295133803
UDI-Public(01)10603295133803(10)MVMCFS840
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500708
Device Lot NumberMVMCFS840
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/13/2024
02/18/2025
02/21/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/16/2024
02/20/2025
02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age58 YR
Patient SexMale